Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Aug 7, 2009, 2:43 AM MST for 4 counties in Arizona. It took effect at Aug 7, 2009, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2009, 2:43 AM MST (09:43 UTC)
- In effect from
- Aug 7, 2009, 9:00 AM MST
- Expired
- Aug 7, 2009, 7:15 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4102 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 070943 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 243 AM MST FRI AUG 7 2009 AZZ004-006>009-012-013-015-016-038>040-071900- /O.NEW.KFGZ.WI.Y.0022.090807T1600Z-090808T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI 243 AM MST FRI AUG 7 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM IS MOVING THROUGH THE GREAT BASIN TODAY PRODUCING STRONG SOUTHWEST WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH ACROSS THE ADVISORY AREA. THE LOW IS FORECAST TO CONTINUE MOVING NORTHEASTWARD AWAY FROM THE STATE THIS EVENING ALLOWING THE STRONG WINDS TO DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
2 follow-up statements
000 WWUS75 KFGZ 071549 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 849 AM MST FRI AUG 7 2009 AZZ004-006>009-012-013-015-016-038>040-080300- /O.CON.KFGZ.WI.Y.0022.090807T1600Z-090808T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI 849 AM MST FRI AUG 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM IS MOVING THROUGH THE GREAT BASIN TODAY PRODUCING STRONG SOUTHWEST WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH ACROSS THE ADVISORY AREA. THE LOW IS FORECAST TO CONTINUE MOVING NORTHEASTWARD AWAY FROM THE STATE THIS EVENING ALLOWING THE STRONG WINDS TO DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 080215 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 PM MST FRI AUG 7 2009 AZZ004-006>009-012-013-015-016-038>040-080315- /O.CAN.KFGZ.WI.Y.0022.000000T0000Z-090808T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI 715 PM MST FRI AUG 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. SURFACE OBSERVATIONS AT 7 PM MST INDICATE WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THUS THE WIND ADVISORY IS BEING CANCELLED. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MID EVENING AND THEN DECREASE...BECOMING CALM AFTER MIDNIGHT. $$ 41
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Aug 6, 8:45 PM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 6, 8:45 PM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 845 PM MST THU AUG 6 2009 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WILL LOWER HUMIDITY LEVELS AND PRODUCE STRONG SOUTHWEST WINDS AGAIN FRIDAY. WIND SPEEDS WILL DIMINISH ACROSS NORTHERN ARIZONA FOR THE WEEKEND...BUT THE DRY WEATHER WILL CONTINUING INTO EARLY NEXT WEEK. && .DISCUSSION... VERY DRY AIR HAD MOVED INTO WESTERN AZ LATE THIS AFTERNOON. AT 8 PM...SURFACE DEW POINTS WERE FROM 20 TO 30 DEGREES LOWER THAN 24 HOURS AGO ACROSS COCONINO AND YAVAPAI COUNTIES. THIS DRY AIR COMBINED WITH ANOTHER WINDY DAY FRIDAY PROMPTED THE ISSUANCE OF A RED FLAG WARNING VALID FRIDAY FOR MUCH OF THE NORTHLAND. FORECAST UPDATES MADE EARLIER THIS EVENING WERE: 1) FIRE WX FORECAST - TO REDUCE TONIGHTS MAX RH FORECASTS PER LATE AFTERNOON OBSERVATIONS AND SHORT TERM MODEL FCSTS. 2) PUBLIC FORECASTS - MAKE SKIES CLEAR / MOSTLY CLEAR AND END SLIGHT CHANCE TSTORMS PER OBSERVATIONS. FRIDAY LOOKS WINDY AGAIN...WITH THE LAST 2 RUNS OF THE NAM MODEL ARE SUGGESTING FASTER WIND GUSTS THAN THE GFS. WILL LET THE MID SHIFT LOOK AT THE LATEST GFS TO DECIDE WHETHER ANOTHER WIND ADVISORY IS NEEDED FRIDAY AND WHERE. PREV DISCUSSION...305 PM MST. THE UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA...WITH IMPRESSIVE 500 MB HEIGHT ANOMALIES OF OVER FOUR STANDARD DEVIATIONS...WILL MOVE ACROSS THE GREAT BASIN TONIGHT AND EARLY FRIDAY. MODERATE SURFACE PRESSURE GRADIENTS FROM SOUTHWEST TO NORTHEAST WILL COMBINE WITH STRONG LOWER TROPOSPHERIC WINDS TO BRING WINDY CONDITIONS TO MUCH OF THE CWA AGAIN ON FRIDAY. AT THIS TIME BELIEVE THAT THE WINDS WILL BE JUST BELOW WIND ADVISORY CRITERIA. OUR PRIMARY CONCERN FOR FRIDAYS FORECAST IS WITH FIRE WEATHER IMPACTS TO THE MANY WILD FIRES THAT ARE BURNING ACROSS NORTHERN ARIZONA. STRONG SOUTHWESTERLY WINDS SUSTAINED AT 15 TO 30 MPH WITH HIGHER GUSTS ARE LIKELY WITH THIS SYSTEM AND HUMIDITY LEVELS WILL BE UNUSUALLY LOW. A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH FRIDAY EVENING...SEE PRODUCT RFWFGZ FOR DETAILS. THIS WEEKEND THROUGH EARLY NEXT WEEK...AN UNUSUALLY DRY DRY AND STABLE AIRMASS WILL SETTLE IN OVER NORTHERN ARIZONA AND PERSIST INTO EARLY NEXT WEEK. MOSTLY CLEAR AND COOL CONDITIONS CAN BE EXPECTED THIS WEEKEND...WITH QUITE CHILLY MORNING LOWS IN FAVORED HIGH ELEVATION AREAS. GFS MODEL BUILDS A 596 HPA RIDGE BACK OVER NORTHERN NEW MEXICO BY LATE TUESDAY...BUT FAVORABLE FLOW FOR A RETURN OF MOISTURE IS NOT ESTABLISHED UNTIL LATE IN THE WEEK. KEEPING ALL POPS VERY LOW NEXT WEEK...IN LINE WITH MOS VALUES. HOWARD/BAK && .AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. AFT 15-17Z FRIDAY...SOUTHWEST WINDS OF 15-25 KT GUSTING TO 35 KT WILL RETURN TO NORTHERN ARIZONA AND LAST THROUGH SUNSET BEFORE DIMINISHING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FRIDAY MORNING THROUGH FRIDAY EVENING FOR AZZ104>115 AND 137>140. && PUBLIC..................DL AVIATION................DL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 6, 7:40 PM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 740 PM MST THU AUG 6 2009 AZZ004>018-037>040-070715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 740 PM MST THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT TODAYS WIND ADVISORY WAS CANCELLED AT 715 PM MST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...ANOTHER BREEZY DAY WILL OCCUR ACROSS NORTHERN ARIZONA...WITH SOUTHWEST WINDS GUSTING FROM 35 TO 45 MPH. A RED FLAG WARNING IS ALSO IN EFFECT FRIDAY FOR MUCH OF THE NORTHLAND DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS. EXPECT DRY...MILD CONDITIONS FOR SATURDAY AND THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.